MAUDE Adverse Event Report: COVIDIEN ENTEER RE-ENTRY BALLOON CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN ENTEER RE-ENTRY BALLOON CATHETER; CATHETER, PERCUTANEOUS
Catalog Number ENB-375-20-135
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician employed the use of an enteer re-entry balloon catheter and an enteer re-entry guidewire during treatment of a 250mm severely calcified cto (chronic total occlusion-100%) lesion in the patients distal superficial femoral artery (sfa).The patients aortoiliac bifurcation is reported to have been severely tortuous.The ifu was followed and the devices were prepped without issue.The devices did not pass through a previously deployed stent.The enteer was advanced in a contralateral fashion via a 6fr 45cm sheath.The iliacs were reported to be very tortuous.The enteer balloon reached the target site and was inflated.It is reported that during advancement of the enteer wire it appeared to get caught mid catheter and the wire ended up puncturing the balloon lumen which resulted in loss of balloon pressure.It was reported that the enteer re-entry guidewire was unable to rotate torque but was easily withdrawn.The physician then used a second enteer re-entry balloon catheter and an enteer re-entry guidewire to attempt treatment, but the same issue occurred.The physician was unable to re-enter to complete the procedure.No patient injury was reported.

Brand Name
ENTEER RE-ENTRY BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7586264
Report Number2183870-2018-00326
Device Sequence Number2074044
Product Code DQY
UDI-Device Identifier00821684073797
UDI-Public00821684073797
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2020
Device Catalogue NumberENB-375-20-135
Device Lot NumberA610513
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR